Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

20 Something Moms 20 Something Moms

Birth Control- The Stuff You Don't Hear About (Edit)

Posted by   + Show Post

So reading another post had me thinking about birth control.  Has anyone had NEGATIVE side effects from birth control?

I was on the pill between pregnancies, from 2006-2010. My skin was always clear, my periods on time and my weight, eh, so so. I never truly dieted so I don't know if my weight changed due to pill or lack of diet. 

I tried Mirena when I decided I was finished having children in 2008. My uterus rejected it, causing it to get stuck in my cervix and that lead to staph. My OBGYN office wouldn't connect me to my doctor, they said I was sick from  the flu that was going around. After it was finally removed, I went back on the pill.

I had my son in 2011. I got a tubal. After the first few months after my body regulated itself after the baby, I realized something. I felt a LOT different than I did the last 6 years or so. I used to suffer from anxiety pretty badly, depression, mood swings, anger, stress to the point my MIL was truly worried I'd have a stroke. These were thing I attributed to part of my personality. Now, that I haven't been on any birth control or pregnant in a year or so, I find myself happy, calm, I don't stay up all night worrying like I used to. I am hard to anger. Patient. Excited about the future. Weight loss is very easy for me now. I used to get anxiety over watching House because I was afraid of getting sick. I feel like a different person.

I don't know how much has to do with the pill or if I just grew up, but I'm just curious if anyone has ever had a similar experience?


EDIT:

I'd like to thank everyone for sharing their experiences! We all know what the fine print says about possible stroke or embolism but no one really thinks it will happen, or happen often. And as for your emotions, it's hard to put depression and the pill together so sometimes you just suffer alone without knowing why. Hopefully some of the replies here were able to help others! 

by on Jan. 23, 2013 at 6:30 PM
Replies (31-40):
MommieSDW
by on Jan. 24, 2013 at 2:32 PM

I was on YAZ. I liked it, no weight gain and nice skin. But it was after I was done with hormonal BC that I realized it did affect my moods. 

Quoting MaddieKate:

 This was my reply in an earlier BC post...

I have only ever used the depo shot or pills. I HATED the depo shot. I gained 60lbs after just 2 injects and that was with going to the gym 3 times a week and eating healthy and in small portions(dont believe me? ask my sister kelissamaye)!! It was crazy.
I did love being on Yaz but it got too expensive and Sprintec worked for a while, but well, I'm pregnant so obviously it was faulty somewhere haha(I'm NOT complaining.. i cant wait til babygirl gets her).

A friend of mine was on Mirena and she had to have a partial hysterectomy because it was literally poisioning her blood!!! So be careful if you're going that root!!
Another friend of mine used the one in the arm and loved it! it took her a while to get used to the little bump in her arm but other than that she had no complications.


VictoriousTory
by on Jan. 24, 2013 at 2:45 PM
3 moms liked this

I dont know I always felt like I was ALWAYS Pmsing on the pill... a couple of types when I was younger made me extremely moody and bitchy to the point where I just stopped taking anything... and I honestly emotionally felt a lot better...  never wanted something to make me not have a period.. like the shot or an IUT.... it just seems so unatural and wrong for a woman of child bearing years to NOT have a period... plus messing with hormone levels HAS to have more negative effects on the body that they don't tell you about.... Dr.'s will say its fine for you... and tell you the generic side effects... ( and this is my opinion of the flu shot too...) who are they REALLY working for?? YOU as the patient... or the pharmacutical companies that pay them to pander their different drugs? I may sometimes lean on the left wing, conspiracy side of things, but you can't tell me that the Dr doesn't get ANY kickback for perscribing patients certain types of drugs... I mean if you LIKED what they gave you, or they have convinced you, you need it ( or in some cases really do need it ) u will have to go back to them to get a perscription refill at some point... and that's repeat business. Someone, wether its you or your insurance company have to pay them to see you to get that refill... And anyone in the business of the public... restraunt...hotel... retail store... whatever wants you to be a repeat customer... the more you come back the more money they make... SOME drugs DO save lives... do help you be healither, live longer and fuller lives... but no one knows for sure what ALL the side effects are from these drugs.... 

NOLAmommaKRYS
by on Jan. 24, 2013 at 2:56 PM
The pill always made me nauseous. I tried to take it on the way to school one day and as soon as I swallowed it, I had to pull over and threw up. I wasn't pregnant or anything. I can take other medication without getting sick, idk why but the BC pills always made me nauseous and occasionally sick.
Posted on the NEW CafeMom Mobile
NiCo86
by on Jan. 24, 2013 at 8:03 PM

 I got switched over to the Paraguard IUD (non hormonal) after being on hormonal birth controls for 10 years! I saw an EXTREME difference in weight gain/water retention, mood, sex drive... having those artificial horomones in my body was NOT a good thing!

Unoriginal.
by on Jan. 24, 2013 at 8:05 PM
I've never had any ill side effects from birth control other than a ton of weight gain from the depo shot.
Posted on CafeMom Mobile
Ameretto13
by on Jan. 24, 2013 at 8:58 PM

It WAS crazy! It sucked horribly. By the time my dr FINALLY listened to me I couldn't even walk I was so weak! I was already anemic but that just made my life hell for over a year and half after. And the mood swings were NUTS!!! I'd get so pissed off that I'd start crying because I had no clue what was making me feel that way! Ugh! I have friends on Depo and I tell them to be careful. One of my friends has been on for SIX YEARS! The day she decides she wants another one is going to be scary bad. If she's even 24 hours late getting her shot she starts bleeding!!!! Its not a good situation... I DO NOT recommend depo to ANYONE I know!


ilovecandy
by Ruby Member on Jan. 24, 2013 at 9:31 PM

the pill makes me sick. like vomit, dizzy, headache, sweaty, shaky all around no good sick. always has. i have tried many different pills and its pretty much the same.

IUD......the horrible cysts that caused NEVER again. it was pretty bad.

i use NFP. the ONE month i did NOT keep track i wound up pregnant with my now 1 week old. yeah...no BC for me. it does not sit with me and makes me sicker then shit and just no. no.

AmyL3469
by on Jan. 24, 2013 at 9:39 PM

I had very negative effects from Mirena. Blood clots with it in, heavy periods, extreme cramping. Got worse when I got it removed, plus it caused cysts that were preventing me from ovulating. The cysts ruptured and my next cycle I was pregnant. NOT a good form of birth control imo.

SpOtTeRzChiCk89
by on Jan. 24, 2013 at 11:29 PM
I've been taking Sprintec for 1 1/2 years and haven't noticed anything too different.. I started after I had my kid so im a different person anyway
Posted on the NEW CafeMom Mobile
twinners.mama
by Bronze Member on Jan. 24, 2013 at 11:33 PM
Bump so I can come back here later!! One of my babies just came to snuggle :) but I've always wondered that my BC is messing with me.
Posted on the NEW CafeMom Mobile
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)